MAUDE Adverse Event Report: BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a needle frost occurred.An icepearl 2.1 cx 90 degree needle was selected for treatment of a renal cell carcinoma in the patient.The needle passed testing and was inserted into the patient.When the stick option was initiated the shaft began to freeze and ice went down the needle shaft.The needle was warmed and removed.The procedure was completed with another needle.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device eval.By manufacturer: the device was returned for engineering analysis and the complaint was confirmed.Testing confirmed shaft temperature points to insufficient thermal insulation of the needle.The complete shaft was covered in frost therefore the atp system could not recognize the ice ball margins.No leak was found on the vacuum sleeve external surface during the vacuum sleeve bubble test.Secondary findings of soldering flux and tin residuals were found on the vacuum sleeve external surface.
 
Event or Problem Description

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
GALIL ISRAEL
tavor bldg 1
yoenaem 20692 03
IS   2069203
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13011322
Report Number2134265-2021-15417
Device Sequence Number13884827
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public07290104830990
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Device Lot NumberU2320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown